Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for stomach discomfort and lump in abdomen

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3547 Questions

default
Posted on Thu, 28 Aug 2014 in Lump
Question: recently I visited my GP reguarding some stomach discomfort and a lump that I had in the right side of my abdomen, my GP examined me and said that what I was feeling was the top part of my liver??, that is not making sense to me..i was thinking more lipoma etc??, I occasionaly get some light twinges from the area around the lump more after I press down on it for some time.

now i seem to be getting some very mild pain under the rib cage on the right side and slightly lower down too it's a twinge/stitch like feeling), and occasional mild pain in the centre under the breast bone, just cant understand what's going on with me, and I do have this on a regular basis, I know im not in agonising pain and feel well but it is getting me down when I keep thinking al sorts Im 22
doctor
Answered by Dr. Suresh Heijebu 1 hour later
Brief Answer:
Percutaneous biopsy under ultrasonic guidance req.

Detailed Answer:
Hi MADAM,

I have carefully read your query and understand your concern.

This swelling in your case is unlikely to be a lipoma considering its site of origin.

Swellings in this area(right side of abdomen below rib cage) are mostly likely to be of hepatic(liver)origin.

I advice you to have an Ultrasound abdomen.

If the swelling found on the scan is of solid consistency(ruling out vascular swellings),then a Percutaneous biopsy under ultrasonic guidance is needed to determine its histology and to guide further treatment.

Liver swellings are known to cause dragging sensation like pain with localisation under the mid Epigastric region(below sternum).

In case if you are currently on any oral contraceptive medications ,I advice you to stop them ,since few swelling like Hepatic Adenomas(which are common in your age group) are known to increase their size and bleed under the influence of OCP's.

Consult your treating doctor with reference to above investigative protocol.

I Hope this info is helpful to you,at this moment of time to guide you further,

In case of further queries,post them to http://bit.ly/drsureshheijebu
Thank you.

Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Suresh Heijebu 9 minutes later
The swelling is lower not around the rig cage..the light aching is all on the ride side down ti the middle of abdomen..this sounds quite serious should I be worried?
doctor
Answered by Dr. Suresh Heijebu 21 minutes later
Brief Answer:
Further follow up is needed to assure you

Detailed Answer:
HI madam,
Yes, even i mean the area below the ribs on the right side,I did mention the site in my earlier response.i completely understood your concern.
Get an ultrasound madam,
This will clear lot of your apprehension.
Update me the reports of which.

Thank you
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Medical Topics ,  

Recent questions on  Stomach discomfort

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

hi my mother 54y is a diabetic past 6y was on good control her weight is 68kg height is 145cm she walks daily for 30min and on good diet controland metformin her fbs was 110 and ppbs was 160 this was 6m back she was changed to tab azulix mf 1 in...

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can be had, its about 75 min after the oral dose

doctor1 MD

Hi Doctor, Iam Gayatri, undergoing treatment for infertility . I have been diagonised with mild endometriosis and mild PCOS by pelvic examination . I was given lupride depot shot, CIPCAL - 250, Metformin , E-VIN 200, folic acid, Ovral G. I feel nauseated always, sensitivity to smells, constipation some days. i have stomach discomfort and couldnt eat well. Even fruits creates nausea. Please suggest what should i do. And , Thank you in advance.

doctor1 MD

Drove 12 hours in a vehicle on Sunday, only ate some fried foods--fish, potato s and okra. That evening felt like someone punched me in the stomach. Couldn t eat/wasn t hungry at all. Suffered from terrible diarrea on Monday, still felt like punched. I am able to eat, but the constant pain/soreness below my sternum is very irritating. Diarrea subsided on Tuesday, but still rough bowel movements, pain did not subside. Today (Wednesday) pain still present, plus I have a cold/ flu like symptoms. I can eat without a problem, but I have been having only 1 big BM a day, rancid smelling. Earlier this year I had heart attack like symptoms and found out with an Endoscopy that I have some esophogeal ulcers . Been taking Prilosec for about 2-3 months now. Has taken care of heartburn symptoms altogether. Had sleep study done, and just picked up my c-pap machine, but have a hard time using it right now because of the cold. The main issue is the punched in the stomach pain. I started Activia yesterday to try and help. Thoughts?

doctor1 MD

Lastnight I wasn t feeling too well. I could not sleep because I was tossing and turning. My stomach felt weird and I felt nauseos. Every side I would turn on just made me go back to laying on my stomach or back because I could feel a liquid in my stomach falling to the opposite side of the one i would lay on. When I couldn t hold it in anymore I threw up a dark gray color vomit . I am seventeen years old...so I don t really know why I threw up that odd shade.

doctor1 MD

Hi i have had the following symptoms for the last 4 weeks approx. maybe slightly longer, i am a 26 yr old male: Itchy/sore anus (after passing stoles, not everytime) Bloating/excess gas Slight waves of nausea Diarhrea/constipation Discomfort in stomach (trapped gas feel) these symptoms seem to have started the same time i started antibiotics which i finished 3 weeks ago now. i was on amoxacillin, metronizadole, flucloxacillin for an infection in my gums Look forward to hearing our diagnosis Kind regards chris